Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Special points in compact spaces

Author: Murray Bell
Journal: Proc. Amer. Math. Soc. 122 (1994), 619-624
MSC: Primary 54D30; Secondary 54C50, 54F65, 54G20
MathSciNet review: 1246515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a collection $ \mathcal{C}$, of cardinality $ \kappa$, of subsets of a compact space X, we prove the existence of a point x such that whenever $ C \in \mathcal{C}$ and $ X \in \bar C$, there exists a $ {G_\lambda }$-set Z with $ \lambda < \kappa $ and $ x \in Z \subset \bar C$. We investigate the case when $ \mathcal{C}$ is the collection of all cozerosets of X and also when X is a dyadic space. We apply this result to homogeneous compact spaces. Another application is a characterization of $ {2^{{\omega _1}}}$ among dyadic spaces.

References [Enhancements On Off] (What's this?)

  • [Be1] Murray G. Bell, Nonhomogeneity of powers of cor images, Rocky Mountain J. Math. 22 (1992), no. 3, 805–812. MR 1183687, 10.1216/rmjm/1181072695
  • [Be2] Murray G. Bell, Generalized dyadic spaces, Fund. Math. 125 (1985), no. 1, 47–58. MR 813988
  • [Ef] B. A. Efimov, Dyadic bicompacta, Trudy Moskov. Mat. Obšč. 14 (1965), 211–247 (Russian). MR 0202105
  • [En1] R. Engelking, Cartesian products and dyadic spaces, Fund. Math. 57 (1965), 287–304. MR 0196692
  • [En2] -, General topology, Sigma Ser. Pure Math., vol. 6, Heldermann Verlag, Berlin, 1989.
  • [Ku] K. Kunen, Set theory, Stud. Logic Found. Math., vol. 120, North-Holland, Amsterdam, 1980.
  • [Mo] D. B. Motorov, Zero-dimensional and linearly ordered compact spaces: properties of homogeneity type, Uspekhi Mat. Nauk 44 (1989), no. 6(270), 159–160 (Russian); English transl., Russian Math. Surveys 44 (1989), no. 6, 190–191. MR 1037015, 10.1070/RM1989v044n06ABEH002298
  • [Pa] V. V. Pashenkov, Extensions of compact spaces, Soviet Math. Dokl. 15 (1974), 43-47.
  • [Sc] E. V. Ščepin, Functors and uncountable degrees of compacta, Uspekhi Mat. Nauk 36 (1981), no. 3(219), 3–62, 255 (Russian). MR 622720
  • [Sh] L. Shapiro, On homogeneities of dyadic bicompacta, manuscript, 1993.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30, 54C50, 54F65, 54G20

Retrieve articles in all journals with MSC: 54D30, 54C50, 54F65, 54G20

Additional Information

Keywords: Compact, cozeroset, dyadic, homogeneous, point
Article copyright: © Copyright 1994 American Mathematical Society